Alert archive / Florida / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 12, NWS Miami, FL

June 1, 2001Broward County, Miami-Dade County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Jun 1, 2001, 2:11 PM EDT for Broward County, Miami-Dade County, Florida. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 1, 2001, 2:11 PM EDT (18:11 UTC)
Expired
Jun 1, 2001, 3:00 PM EDT
In force
49 min
Issued by
NWS Miami, FL
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Broward County, FL, Miami-Dade County, FL

The radar

The Miami radar (KAMX), 47 km from the middle of the area, began a volume at 18:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 6.2 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2001-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1097 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2001-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1097 J/kg
Mixed-layer CIN
-47 J/kg
Mixed-layer LCL
977 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMFL 011811
SVRMIA
FLC011-025-011900-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
211 PM EDT FRI JUN 1 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN BROWARD COUNTY IN SOUTHEAST FLORIDA
  NORTH CENTRAL MIAMI-DADE COUNTY IN SOUTHEAST FLORIDA

* UNTIL 300 PM EDT

* AT 211 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 10 MILES
  WEST OF MIRAMAR...MOVING NORTHEAST AT 20 MPH.

* SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 300 PM EDT...
  MIRAMAR
  SUNSHINE RANCHES AND PEMBROKE PINES
  WESTON
  DAVIE
  COOPER CITY
  SAWGRASS MILLS MALL

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY BUILDING
AWAY FROM WINDOWS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE
DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY
LIGHTNING...AND VERY HEAVY RAIN.

LAT...LON 2595 8062 2582 8048 2613 8008 2630 8028

.END

COLIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 2:00 PM EDT, 11 minutes earlier.

Area forecast discussion, Jun 1, 2:00 PM EDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
200 PM EDT FRI JUN 1 2001

SURFACE RIDGE OVER SOUTH CENTRAL FLORIDA WILL MOVE TO EXTREME SOUTH
FLORIDA BY TONIGHT AND TO THE STRAITS BY LATER SATURDAY. THE RIDGE
WILL BEGIN TO MOVE NORTH AGAIN SUNDAY AND WILL BE NORTH OF THE LAKE
BY SUNDAY EVENING. THIS PUTS THE CWA UNDER A LIGHT SOUTHWEST LOW
LEVEL FLOW THROUGH SATURDAY NIGHT AND THEN WILL BACK AROUND TO THE
SOUTH TO SOUTHEAST BEGINNING SUNDAY.

IN THE UPPER LEVELS...AN UPPER LEVEL TROUGH OVER THE MISS. RIVER
VALLEY WILL MOVE TO THE EAST U.S. AND FLORIDA BY SATURDAY. THIS WILL
BRING AN INCREASE OF PWAT'S FROM AROUND 1.60" TODAY TO 1.90" BY
SATURDAY. AVERAGE LAYER WIND FLOW WILL BE TO THE NORTHEAST. BY
SATURDAY NIGHT UPPER TROUGH PASSES TO OUR EAST AND THE MRH'S LOWER
AGAIN. WILL GO A BIT ABOVE GUIDANCE ON POPS FOR SATURDAY WITH 70-80%
POPS INTERIOR AND EAST AND ONLY CHC SW COAST. ON SUNDAY...CHC POPS
EXCEPT FOR GOOD CHC INLAND WITH BOTH SEABREEZES ACTIVE WITH SURFACE
RIDGE OVER CWA.

MARINE...NO HIGHLIGHTS NECESSARY WITH WINDS REMAINING LIGHT (10
KNOTS OR LESS) OUTSIDE OF AFTERNOON THUNDERSTORMS.

EXTENDED...LATEST MRF MODEL SHOWS SURFACE RIDGE MOVING FURTHER NORTH
INTO CENTRAL FLORIDA BY WEDNESDAY AND THEN BACK SOUTH TO SOUTH
FLORIDA BY THURSDAY AND SOUTH OF THE CWA BY FRIDAY. MRH'S INCREASE
AGAIN FOR THURSDAY AND FRIDAY WITH A COLD FRONT ENTERING NORTH
FLORIDA LATER THURSDAY AND WILL STALL OVER NORTH CENTRAL FLORIDA
FRIDAY. THIS WILL MEAN LOWER CHANCES ALONG THE EAST COAST WITH MORE
AFTERNOON ACTIVITY INLAND AND ALONG INTERIOR WEST COAST MONDAY
THROUGH WEDNESDAY. GOOD TO LIKELY POPS EXPECTED THURSDAY 	AND
ESPECIALLY FRIDAY.

PBI TB 072/088 072/090 074 1848542
MIA TB 074/088 075/089 075 1837432

.MIA...NONE.

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 3:58 PM EDTSevere Thunderstorm WarningMFLPalm Beach47 min
Jun 1, 4:32 PM EDTSevere Thunderstorm WarningMFLPalm Beach58 min

Nearby

Severe Thunderstorm Warnings in Florida, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.